Alert archive / California / Wind Advisories in 2022
Wind Advisory 32, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 18, 2022, 12:01 PM PDT for 7 counties in California. It took effect at May 19, 2022, 2:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 12:01 PM PDT (19:01 UTC)
- In effect from
- May 19, 2022, 2:00 PM PDT
- Expired
- May 20, 2022, 11:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS76 KHNX 181901 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1201 PM PDT Wed May 18 2022 CAZ331>334-337>339-190300- /O.NEW.KHNX.WI.Y.0032.220519T2100Z-220520T1200Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1201 PM PDT Wed May 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...South End of the Upper Sierra, Kern River Valley, Piute Walker Basin, Tehachapi, Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to US 395, Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DS
7 follow-up statements
402 WWUS76 KHNX 190239 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 739 PM PDT Wed May 18 2022 CAZ331>334-337>339-191200- /O.CON.KHNX.WI.Y.0032.220519T2100Z-220520T1200Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 739 PM PDT Wed May 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...South End of the Upper Sierra, Kern River Valley, Piute Walker Basin, Tehachapi, Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to US 395, Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
599 WWUS76 KHNX 190958 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 258 AM PDT Thu May 19 2022 CAZ331>334-337>339-191800- /O.CON.KHNX.WI.Y.0032.220519T2100Z-220520T1200Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 258 AM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...South End of the Upper Sierra, Kern River Valley, Piute Walker Basin, Tehachapi, Indian Wells Valley, Mojave Desert Slopes and Mojave Desert. * WHEN...From 2 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to US 395, Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
222 WWUS76 KHNX 191737 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1037 AM PDT Thu May 19 2022 CAZ331>334-337>339-200415- /O.CON.KHNX.WI.Y.0032.220519T2100Z-220520T1200Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1037 AM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Kern River Valley, Piute Walker Basin, South End of the Upper Sierra, Indian Wells Valley, Tehachapi, Mojave Desert Slopes and Mojave Desert. * WHEN...From 2 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to US 395, Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
068 WWUS76 KHNX 200356 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 856 PM PDT Thu May 19 2022 CAZ331>334-337>339-201200- /O.CON.KHNX.WI.Y.0032.000000T0000Z-220520T1200Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 856 PM PDT Thu May 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Kern River Valley, Piute Walker Basin, South End of the Upper Sierra, Indian Wells Valley, Tehachapi, Mojave Desert Slopes and Mojave Desert. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to US 395, Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
015 WWUS76 KHNX 200643 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1143 PM PDT Thu May 19 2022 CAZ300>307-309>311-201600- /O.EXB.KHNX.WI.Y.0032.000000T0000Z-220520T1600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, and Corcoran 1143 PM PDT Thu May 19 2022 ...A WIND ADVISORY IS IN EFFECT UNTIL 9 AM PDT FRIDAY MORNING... * WHAT...Sustained northwest winds 15 to 25 mph, with gusts near 40 mph expected. * WHERE...Most of the San Joaquin Valley and Coastal Range. * WHEN...Until 9 AM PDT Friday morning. * IMPACTS...Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles, such as campers and tractor trailers. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 180, Highway 33, Interstate 5 north of Lost Hills, Highway 198 from Hanford westward, and Highway 152 through Pacheco Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ331>334-337>339-201800- /O.EXT.KHNX.WI.Y.0032.000000T0000Z-220520T1800Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1143 PM PDT Thu May 19 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT FRIDAY MORNING... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Kern County desert, Kern County mountains, and Tulare County mountains. * WHEN...Until 11 AM PDT Friday morning. * IMPACTS...Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58, Highway 178, and U.S. Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
648 WWUS76 KHNX 201545 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 845 AM PDT Fri May 20 2022 CAZ300>307-309>311-201645- /O.EXP.KHNX.WI.Y.0032.000000T0000Z-220520T1600Z/ West Side Mountains north of 198-Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal- West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco- Shafter-Hanford - Corcoran - Lemoore- Including the cities of San Luis Reservoir, Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, and Corcoran 845 AM PDT Fri May 20 2022 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Wind gusts are gradually decreasing across the San Joaquin Valley and the Advisory will be allowed to expire. Isolated gusts around 35 mph may continue for a couple more hours. $$ CAZ331>334-337>339-201800- /O.CON.KHNX.WI.Y.0032.000000T0000Z-220520T1800Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 845 AM PDT Fri May 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Kern County desert, Kern County mountains, and Tulare County mountains. * WHEN...Until 11 AM PDT Friday morning. * IMPACTS...Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58, Highway 178, and U.S. Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
042 WWUS76 KHNX 201741 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1041 AM PDT Fri May 20 2022 CAZ331>334-337>339-201845- /O.EXP.KHNX.WI.Y.0032.000000T0000Z-220520T1800Z/ South End of the Upper Sierra-Kern River Valley- Piute Walker Basin-Tehachapi-Indian Wells Valley- Mojave Desert Slopes-Mojave Desert- Including the cities of Johnsondale, Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Mojave, Rosamond, California City, Randsburg, and Edwards AFB 1041 AM PDT Fri May 20 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... The Wind Advisory will be allowed to expire at 11 AM this morning, as winds have mainly decreased. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 18, 12:22 AM PDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 18, 12:22 AM PDT, 11 hours 39 minutes before
Area Forecast Discussion National Weather Service Hanford CA 1222 AM PDT Wed May 18 2022 .SYNOPSIS... High temperatures this afternoon and Thursday afternoon will be around ten degrees above normal for this time of year. Maximum temperatures Friday afternoon will be about ten degrees lower than Thursday afternoon. A warming trend is expected this weekend into early next week. Dry weather will persist through at least the next seven days. && .DISCUSSION... An anticyclone aloft will be centered near latitude 35 North, longitude 140 West today and tonight. A trough of low pressure will move southward through the Pacific Northwest Thursday. This trough of low pressure will drop southward into the Great Basin Thursday night. High temperatures this afternoon and Thursday afternoon will be around ten degrees above their typical values for the latter half of May. Strong, gusty winds are possible in the Kern County desert Thursday afternoon and Thursday night. A Wind Advisory may be required. In wake of the aforementioned trough of low pressure, maximum temperatures Friday afternoon will be around ten degrees lower than Thursday afternoon. Cyclonic flow aloft is expected this weekend. Be that as it may, a warming trend is anticipated Saturday and Sunday. Maximum temperatures Saturday afternoon will be about five degrees warmer than Friday afternoon. High temperatures Sunday afternoon will be around ten degrees above their typical values for the latter half of May. Further heating is expected early next week as an Eastern Pacific ridge of high pressure builds eastward. High temperatures in the San Joaquin Valley Monday afternoon and Tuesday afternoon will be in the upper 90s, which is eleven to thirteen degrees above normal for this time of year. && .AVIATION... VFR conditions will prevail across central California through at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low, medium, and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && BS weather.gov/hanford
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.